Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS JSJ

March 19, 2007

NWS JSJ issued this flash flood warning at Mar 19, 2007, 6:58 PM CDT. It took effect at Mar 19, 2007, 7:03 PM CDT. It was in force for 193 days. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2007, 6:58 PM CDT (23:58 UTC)
In effect from
Mar 19, 2007, 7:03 PM CDT
Expired
Sep 28, 2007, 12:00 PM CDT
In force
193 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

What was reported inside it

TimeReportWhereRemark
May 25, 7:49 PM CDTFLASH FLOODSan Juan, PREMERGENCY MANAGERS REPORT URBAN FLOODING IN OLD SAN JUAN...PUERTO NUEVO...RIO PIEDRAS...AVE ROOSEVELT...AND HIGHWAY 1 NEAR UNIVERSIDAD INTERAMERICANA.
May 25, 8:25 PM CDTFLOODGuaynabo, PRROUTE 28 FLOODED AT 22 OVERPASS. NUMEROUS VEHICLES STALLED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGCA52 TJSJ 200003
FFWSJU
PRC131-200200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
758 PM AST MON MAR 19 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SAN SEBASTIAN MUNICIPALITY IN PUERTO RICO...
  THIS INCLUDES THE CITY OF SAN SEBASTIAN...

* UNTIL 1000 PM AST

* AT 752 PM AST...TRAINED WEATHER SPOTTERS REPORTED THAT THE HEAVY 
RAINFALL OVER SAN SEBASTIAN HAS CAUSED THE RIO GUATEMALA TO FLOW OUT 
OF IT BANKS. THIS RIVER IS A TRIBUTARY OF RIO CULEBRINAS...AND 
PORTIONS OF THAT RIVER MAY FLOW OUT OF ITS BANKS LATER THIS EVENING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1835 6695 1829 6694 1827 6704 1837 6703

$$
1 follow-up statement
000 
WGCA52 TJSJ 281607
FFWSJU
PRC021-033-061-127-137-281700-
/O.NEW.TJSJ.FF.W.0001.070928T1605Z-070928T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1205 PM AST FRI SEP 28 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     BAYAMON
     GUAYNABO
     CATANO
     SAN JUAN
     TOA BAJA

* UNTIL 100 PM AST

* AT 1159 AM AST...A CLUSTER OF THUNDERSTORMS MOVING OVER THE WARNED 
AREA WILL PRODUCT FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JUAN...
  LEVITTOWN...GUAYNABO AND CATANO

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1841 6605 1835 6613 1847 6619 1849 6611
TIME...MOT...LOC 1605Z 180DEG 0KT 1835 6594

$$

ET

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 3:12 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 19, 3:12 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
412 PM AST MON MAR 19 2007

.SYNOPSIS...AT UPPER LEVELS...TROUGH EXTENDS FROM NEW FOUNDLAND
SOUTHWARD ACROSS THE EASTERN BAHAMAS CONTINUING OVER HAITI/DOM.
REPUBLIC BORDER. LOOKS LIKE THIS FEATURE WILL BEGIN TO PUSH BACK
AS HIGH PRESSURE BUILD INTO THE CENTRAL CARIBBEAN FOR THE NEXT FEW DAYS.

AT MID LEVELS...A BROAD AND WEAK TROUGH WHICH EXTENDS FROM THE
U.S. VIRGIN ISLANDS WESTWARD ACROSS THE CENTRAL CARIBBEAN IS
EXPECTED TO MOVE OVER THE FA THIS EVENING INTO TUESDAY MORNING.

AT LOW LEVELS...SUFFICIENT LOW LEVEL MOISTURE OVER THE AREA
IN COMBINATION WITH DIURNAL HEATING AND LOCAL EFFECTS...AND THE
INTERACTION WITH THE MID LEVEL TROUGH PASSING OVER US THIS
AFTERNOON...HAVE PRODUCED ISOLATED TO SCATTERED SHOWERS AND EVEN
ISOLATED THUNDERSTORMS OVER SECTIONS OF THE NORTHWEST OF THE ISLAND.

&&

.SHORT TERM...SHOWERS WILL CONTINUE ACROSS THE NORTHWEST PART OF
PUERTO RICO FOR THE NEXT COUPLE OF HOURS BEFORE THEY DISSIPATE.
THE U.S. VIRGIN ISLANDS AND THE EASTERN PART OF PUERTO RICO
INCLUDING CULEBRA AND VIEQUES COULD EXPERIENCE THIS EVENING
ISOLATED TO SCATTERED SHOWERS AS LOW LEVEL PERTURBATION JUST EAST OF
THE U.S. VIRGIN ISLANDS MOVE WESTWARD TONIGHT.

.LONG TERM...EXPECT DIURNAL SHOWER ACTIVITY AND EVEN ISOLATED
THUNDERSTORMS DURING THE AFTERNOON HOURS OVER THE WESTERN INTERIOR
AND NORTHWEST SECTIONS OF PUERTO RICO. NEXT FRONTAL BOUNDARY IS
EXPECTED TO REACH OUR LOCAL AREA BY LATE SUNDAY INTO MONDAY WHICH
WILL RESULT IN ABUNDANT CLOUDINESS AND WIDESPREAD SHOWERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  74  87  73  86 /  30  20  20  20
STT  76  84  76  84 /  30  10  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

12/17
Hazardous weather outlook, Mar 19, 5:00 AM CDT, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON MAR 19 2007

PRZ001>013-AMZ710>750-201000-
600 AM AST MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND ISOLATED
THUNDERSTORMS ALONG THE WEST INTERIOR AND NORTHWEST SECTIONS MAY
PRODUCE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

VIZ001-002-AMZ710>730-201000-
600 AM AST MON MAR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...UPPER TROUGH TO AFFECT LOCAL AREA THURSDAY
THROUGH SATURDAY BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS.
NO HAZARDOUS WEATHER CONDITIONS EXPECTED THROUGH REMAINDER OF
PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER CONDITIONS
EXPECTED.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.